Alert archive / California / Wind Advisories in 2010

Wind Advisory 15, NWS San Diego, CA

March 30, 2010Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Mar 30, 2010, 2:21 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 30, 2010, 10:00 AM PDT. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2010, 2:21 AM PDT (09:21 UTC)
In effect from
Mar 30, 2010, 10:00 AM PDT
Expired
Mar 31, 2010, 9:00 PM PDT
In force
35 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 9.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2010-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2010-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3374 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

641 
WWUS76 KSGX 300921
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
221 AM PDT TUE MAR 30 2010

...WIND ADVISORY THROUGH WEDNESDAY FOR THE MOUNTAINS AND DESERTS...

.A VIGOROUS LOW PRESSURE SYSTEM OVER THE PACIFIC WILL INCREASE THE
WINDS IN THE MOUNTAINS AND DESERTS TODAY AND THESE WILL CONTINUE
THROUGH WEDNESDAY EVENING BEFORE DECREASING. 

CAZ055-056-058-060>062-301715-
/O.NEW.KSGX.WI.Y.0015.100330T1700Z-100401T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
221 AM PDT TUE MAR 30 2010

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM PDT
WEDNESDAY. 

* TIMING: WINDS WILL INCREASE THIS MORNING AND CONTINUE STRONG
  THROUGH WEDNESDAY EVENING.

* WINDS: WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50
  MPH ARE EXPECTED.

* VISIBILITY: REDUCED TO 3 MILES OR LESS IN THE DESERTS WITH THE
  STRONGEST GUSTS.

* IMPACTS: DRIVING WILL BE DIFFICULT...ESPECIALLY FOR THOSE WITH
  HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED
  POWER LINES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MM
5 follow-up statements
072 
WWUS76 KSGX 301649
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
949 AM PDT TUE MAR 30 2010

...STRONG WINDS FOR THE MOUNTAINS AND DESERTS THROUGH WEDNESDAY...

.A VIGOROUS LOW PRESSURE SYSTEM OVER THE PACIFIC WILL INCREASE
THE WINDS IN THE MOUNTAINS AND DESERTS TODAY AND THESE WILL
CONTINUE THROUGH WEDNESDAY EVENING BEFORE DECREASING.

CAZ055-056-058-060>062-310430-
/O.CON.KSGX.WI.Y.0015.100330T1700Z-100401T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
949 AM PDT TUE MAR 30 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY. 

* TIMING: WINDS WILL INCREASE THIS MORNING AND CONTINUE STRONG THROUGH
  WEDNESDAY EVENING.

* WINDS: WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH
  ARE EXPECTED.

* VISIBILITY: REDUCED TO 3 MILES OR LESS AT TIMES IN THE DESERTS
  DUE TO BLOWING DUST AND SAND WITH THE STRONGEST GUSTS.

* IMPACTS: DRIVING WILL BE DIFFICULT...ESPECIALLY FOR THOSE WITH HIGH
  PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
  LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MM/PG
512 
WWUS76 KSGX 310300
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
800 PM PDT TUE MAR 30 2010

...STRONG WINDS IN THE MOUNTAINS AND DESERTS THROUGH WEDNESDAY...

.A VIGOROUS LOW PRESSURE SYSTEM OVER THE PACIFIC WILL CAUSE LOCAL
STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS WEDNESDAY EVENING.

CAZ055-056-058-060>062-311300-
/O.CON.KSGX.WI.Y.0015.000000T0000Z-100401T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
800 PM PDT TUE MAR 30 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY. 

* TIMING: THROUGH WEDNESDAY EVENING.

* WINDS: WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50
  MPH ARE EXPECTED.

* VISIBILITY: REDUCED TO 3 MILES OR LESS AT TIMES IN THE DESERTS 
  DUE TO BLOWING DUST AND SAND WITH THE STRONGEST GUSTS.

* IMPACTS: DRIVING WILL BE DIFFICULT...ESPECIALLY FOR THOSE WITH
  HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED
  POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ATKIN
159 
WWUS76 KSGX 311059
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
359 AM PDT WED MAR 31 2010

...STRONG WINDS IN THE MOUNTAINS AND DESERTS THROUGH THIS EVENING...

.A PACIFIC STORM SYSTEM WILL CAUSE LOCAL STRONG GUSTY WINDS IN THE
MOUNTAINS AND DESERTS THROUGH THIS EVENING. LOCAL GUSTS COULD
EXCEED 50 MPH.

CAZ055-056-058-060>062-312130-
/O.CON.KSGX.WI.Y.0015.000000T0000Z-100401T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
359 AM PDT WED MAR 31 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* TIMING: STRONGEST WINDS WILL BE THIS AFTERNOON AND EVENING.

* WINDS: WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS
  OVER 50 MPH ARE EXPECTED.

* VISIBILITY: REDUCED TO 3 MILES OR LESS AT TIMES IN THE DESERTS DUE
  TO BLOWING DUST AND SAND WITH THE STRONGEST GUSTS.

* IMPACTS: DRIVING WILL BE DIFFICULT...ESPECIALLY FOR THOSE WITH HIGH
  PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
  LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAXWELL
546 
WWUS76 KSGX 311953
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1253 PM PDT WED MAR 31 2010

...STRONG WINDS IN THE MOUNTAINS AND DESERTS THROUGH THIS
EVENING...

.A PACIFIC STORM SYSTEM WILL CAUSE LOCAL STRONG GUSTY WINDS IN
THE MOUNTAINS AND DESERTS THROUGH THIS EVENING. LOCAL GUSTS COULD
EXCEED 50 MPH.

CAZ055-056-058-060>062-010400-
/O.CON.KSGX.WI.Y.0015.000000T0000Z-100401T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1253 PM PDT WED MAR 31 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* TIMING: STRONGEST WINDS WILL BE THIS AFTERNOON AND EVENING.

* WINDS: WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS
  OVER 50 MPH AT TIMES.

* VISIBILITY: REDUCED TO 3 MILES OR LESS AT TIMES IN THE DESERTS
  DUE TO BLOWING DUST AND SAND WITH THE STRONGEST GUSTS.

* IMPACTS: DRIVING WILL BE DIFFICULT...ESPECIALLY FOR THOSE WITH
  HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED
  POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PG
927 
WWUS76 KSGX 010345
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
845 PM PDT WED MAR 31 2010


CAZ055-056-058-060>062-010445-
/O.EXP.KSGX.WI.Y.0015.000000T0000Z-100401T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
845 PM PDT WED MAR 31 2010

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. 


$$

SS/ATKIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 29, 9:30 PM PDT, 4 hours 51 minutes earlier.

Area forecast discussion, Mar 29, 9:30 PM PDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PDT MON MAR 29 2010

.SYNOPSIS...A REDEVELOPING MARINE LAYER WILL CAUSE LOW CLOUDS AND
FOG WEST OF THE MOUNTAINS DURING THE NIGHTS AND MORNINGS THROUGH
TUESDAY. A PACIFIC STORM WILL BRING RAIN AND MOUNTAIN SNOW WITH
LOCAL STRONG GUSTY WINDS AND MUCH COOLER WEATHER WEDNESDAY AND
THURSDAY. CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. DRY
AND WARMER FRIDAY INTO SUNDAY. ANOTHER PACIFIC STORM COULD BRING
SHOWERS SUNDAY NIGHT AND MONDAY.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

.SHORT TERM (TONIGHT-THURSDAY)...SKIES WERE MOSTLY CLEAR THIS
EVENING EXCEPT FOR A FEW HIGH CLOUDS AND STRATUS OFFSHORE. THE 00Z
NKX SOUNDING WAS DRY IN THE LOW LEVELS WITH INCREASING WNW WINDS
ALOFT. ONSHORE GRADIENTS WITH ABOUT 5 MB SAN-IPL.

THE MARINE LAYER WILL REDEVELOP AND DEEPEN RAPIDLY OVERNIGHT WITH
LOW CLOUDS AND FOG GETTING INTO THE INLAND VALLEYS BY MORNING. THERE
COULD BE LOCAL DENSE FOG NEAR THE INLAND EXTENT OF THE STRATUS.
COOLER TUESDAY WITH MORE HIGH CLOUDINESS AND PARTIAL AFTERNOON
CLEARING OF MARINE LAYER CLOUDS AND MORE HIGH CLOUDINESS. WINDY IN
THE MOUNTAINS AND DESERTS TUESDAY AFTERNOON AND EVENING. A COLD
UPPER LOW CURRENTLY IN THE GULF OF ALASKA WILL DIG S ALONG THE COAST
AND OVER SRN CA WEDNESDAY. LOW LEVEL MOISTURE WILL INCREASE AND
THERE WILL BE ENOUGH DYNAMIC LIFT AND UPSLOPE FLOW FOR MAINLY LIGHT
PRECIP. THE SNOW LEVEL WILL LOWER TO ABOUT 5000 FT DURING THE DAY
WEDNESDAY.

A SHORT WAVE AND ASSOCIATED JET MAX WILL MOVE OVER SRN CA LATE
WEDNESDAY AND EARLY THURSDAY. THIS WILL CAUSE THE BEST CHANCE OF
SIGNIFICANT PRECIP WITH THE SNOW LEVEL LOWERING TO NEAR 4000 FT...OR
POSSIBLY LOCALLY LOWER. THE COLD AIR ALOFT AND JET DYNAMICS WILL
CAUSE A CHANCE OF THUNDERSTORMS WITH POTENTIAL WATERSPOUTS AND
FUNNEL CLOUDS. SHOWERS WILL TAPER OFF AND END THURSDAY NIGHT.

RAINFALL TOTALS SHOULD RANGE FROM ABOUT A THIRD TO HALF AN INCH W OF
THE MOUNTAINS WITH UP TO AN INCH ON THE COASTAL MOUNTAIN SLOPES
BELOW THE SNOW LEVEL. THE HIGH DESERTS SHOULD GET ABOUT A THIRD OF
AN INCH AND THE LOWER DESERTS LESS THAN A QUARTER INCH. SNOW
ACCUMULATION AT THE HIGHER ELEVATIONS SHOULD RANGE FROM ABOUT 4 TO
8 INCHES. STRONG GUSTY ONSHORE WINDS WILL ACCOMPANY THIS SYSTEM
WEDNESDAY AND THURSDAY...ESPECIALLY IN THE MOUNTAINS AND DESERTS.
MUCH COLDER WITH MAX TEMPS ABOUT 10 TO 20 DEGREES BELOW SEASONAL
AVERAGES BY THURSDAY.

&&

.LONG TERM (FRIDAY-MONDAY)...WEAK UPPER LEVEL HIGH PRESSURE WILL
BRING WARMER WEATHER WITH VARIABLE CLOUDINESS INTO SUNDAY. ANOTHER
UPPER LOW APPROACHING FROM THE NW WILL BRING MORE CLOUDS AND COOLING
WITH A CHANCE OF SHOWERS LATE SUNDAY INTO MONDAY.

&&

.AVIATION...
300300Z...MARINE STRATUS WILL DEVELOP RAPIDLY OVERNIGHT AND DEEPEN
THROUGH TUE TO NEAR FL040. STRATUS SHOULD REACH KONT AND KRNM BY
MORNING AND REMAIN BROKEN IN SOME AREAS THROUGH THE DAY. CIGS
DEVELOPING BTWN 1K AND 2K FT MSL AFTER 05Z ARE EXPECTED TO RISE TO
AROUND 3K FT MSL BY MIDDAY ON TUE.

&&

.MARINE...
A STRONG COLD FRONT APPROACHING FROM THE NORTH WILL GENERATE GUSTY
ONSHORE FLOW AND A LARGE...STEEP...WESTERLY SWELL BY WED. SMALL
CRAFT ADVISORIES WILL LIKELY BE NEEDED DUE TO THE STRONG WINDS AND
HAZARDOUS SEAS THROUGH THU.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX.

&&

PUBLIC...ATKIN
AVIATION/MARINE...JAD
Hazardous weather outlook, Mar 29, 4:00 PM PDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT MON MAR 29 2010

CAZ042-043-048-050-055>058-060>062-301200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
400 PM PDT MON MAR 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...REMAINDER OF TODAY AND TONIGHT

PATCHY DENSE FOG IN THE INLAND VALLEYS WITH LOCAL VISIBILITY LESS
THAN ONE QUARTER MILE AT TIMES LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

LOCAL STRONG AND DANGEROUS RIP CURRENTS AT THE BEACHES.

PATCHY DENSE FOG IN THE INLAND VALLEYS WITH LOCAL VISIBILITY LESS
THAN ONE QUARTER MILE AT TIMES TUESDAY MORNING.

A PACIFIC STORM WILL BRING STRONG WINDS TUESDAY AFTERNOON THROUGH
THURSDAY...ESPECIALLY IN THE MOUNTAINS AND DESERTS. RAIN AND
MOUNTAIN SNOW WEDNESDAY AND THURSDAY WITH A CHANCE OF THUNDERSTORMS
WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

ATKIN

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 10:42 PM PDTSmall Craft Advisory for WindsSGX8 hr
Mar 30, 1:28 AM PDTHigh Surf AdvisorySGXSan Diego55 hr

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.